Allergy Nasal Sprays and Ulcers?

Marilee M.
on 6/1/11 3:11 am - Holly Springs, GA
 I live in Georgia and have severe allergies.  After my VSG, I was told that I couldn't use my nasal allergy spray anymore because they are starting to see ulcers form in weight-loss patients who use them.  I did see where ulcers can form in people who have had RNY or other WL surgeries, I thought getting an ulcer after VSG didn't usually happen.  Has anyone else heard anything about this?  Even though I am living on Allegra or Zyrtec, I am soooo miserable and sick right now.

Thanks!

Marilee
        
USAF Wife
on 6/1/11 3:15 am
It can happen with normal stomachs as well, but since we don't have a pouch the risk of marginal ulcers is slim to none. I have used steroidal nasal spray for the same reason as we live in NW panhandle of Florida (southern Alabama LOL), and allergies are horrible here. I'm nearly 2 years out, and have had zero issues with using nasal sprays, or NSAIDS fairly regularly.

I would check with your doc, but if they are of the mindset that NSAIDS are a no no after VSG because that's what some prefer, then they will probably be against nasal sprays as well. Luckily, my surgeon has different "rules" for VSG patients and follows the published info on NSAID and other drug usage for his VSG patients.
Band to VSG revision: June 3, 2009
SW 270lbs GW 150lbs CW Losing Pregancy Weight Maintenance goal W 125-130lbs


Marilee M.
on 6/1/11 3:29 am - Holly Springs, GA
 Well, I know that I can take NSAIDs, but he said I would have to stop using my nasal spray after surgery (this was before I had it done).  I wonder if he got confused about the type of surgery I was having done.  Guess I'd better call him again.

Thanks!
        
×